Wildfire, Sharp
- When
- August 15, 11:30 AM CST to 7:00 PM CST
- Where
- Sharp forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.161, -91.480 (the zone’s center; the record gives no point)
The Grange Fire was started by lightning 5 miles east of Cave City in Sharp County on the 15th. Altogether, 232 acres burned.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Grange Fire was started by lightning 5 miles east of Cave City in Sharp County on the 15th. Altogether, 232 acres burned.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 15, 9:44 AM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1044 AM CDT WED AUG 15 2012 .UPDATE... NEAR TERM FORECASTS APPEAR ON TRACK. SHRA ACROSS SOUTH CENTRAL AND SOUTHEAST SECTIONS OF THE CWA WILL CONTINUE TO WEAKEN...AS THEY MOVE EASTWARD. 55 && .PREV DISCUSSION... /ISSUED 633 AM CDT WED AUG 15 2012/ DISCUSSION... UPDATED FOR THE 12Z TAF DISCUSSION BELOW. AVIATION... CONVECTION IN SRN ARKANSAS HAS GIVEN SOME BRIEF -RA TO KHOT...AND KPBF. HOWEVER...RECENT RADAR TRENDS SUGGEST IT IS QUICKLY FALLING APART SO WILL NOT INCLUDE ANY MENTION OF RAIN IN 12Z TAFS FOR KPBF OR KLLQ. WARM FRONT WILL REMAIN TO THE SOUTH OF THE STATE FOR THE NEXT 24HRS OR SO. PASSING UPPER LEVEL DISTURBANCE MAY SPARK OFF SOME MORE CONVECTION IN SRN ARKANSAS...BUT DO NOT EXPECT IT TO AFFECT ANY TAF SITES SO WILL KEEP EVERYONE DRY FOR THE 12Z PERIOD. OTHERWISE...WILL JUST ADVERTISE SOME AFTERNOON CU WITH SOME SOUTHERLY AFTERNOON WINDS...THEN SCT HIGH CLOUDS AND LIGHT WINDS OVERNIGHT. PREV DISCUSSION... /ISSUED 322 AM CDT WED AUG 15 2012/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF RAIN TODAY THROUGH FRIDAY...AS WELL AS ANY CHANCES OF SEVERE STORMS. TEMP FORECAST LESS OF A CONCERN AS TEMPS HAVE COME BACK MUCH CLOSER TO NORMAL. ALSO WILD FIRE CONCERNS REMAIN HIGH TO EXTREME ACROSS ARKANSAS DUE TO CONTINUING DROUGHT. CURRENT CONVECTION OVER SW AR SLOWLY WEAKENING AND MOVING ESE ASSOCIATED WTIH SOME UPPER SHORT WAVE ENERGY AND THE STALLED FRONTAL BOUNDARY NEAR THE AREA. THIS AREA WILL CONTINUE MOVING ESE THROUGH THE MORNING. SURFACE ANALYSIS HAS THE NEARLY STATIONARY BOUNDARY OVER NE TX TO NORTHERN LA WITH DEW POINT TEMPS IN TEH 70S NEAR AND SOUTH...WHILE IN THE 60S OVER AR...EXCEPT AREAS WITH RAIN. WEAK SURFACE HIGH PRESSURE TO THE NE OF AR. THE UPPER NW FLOW CONTINUES AND WILL PLAY A MAJOR ROLE FOR THE REST OF THE WEEKS RAIN CHANCES. SHORT TERM...TODAY THROUGH SATURDAY NIGHT THIS MORNING WILL KEEP CHANCES OF CONVECTION OVER SW AR WITH CURRENT TRENDS...THEN KEEP A SLIGHT TO LOW CHANCE POP OVER MAINLY SE PARTS OF AR THROUGH TODAY. TODAY THE FRONTAL BOUNDARY SHOULD LIFT NORTH AS A WARM FRONT BUT STILL BE OVER SE AR. TEMPS WILL BE AROUND NORMAL VALUES. TONIGHT...THE BOUNDARY WILL MAKE A BIT MORE PROGRESS NORTH AND A SLIGHT CHANCE IS IN THE FORECAST. ON THURSDAY GOOD SOUTH FLOW HAS INCREASED MOISTURE OVER AR...WHILE THE WEAK BOUNDARY WILL BE OVER AR...WITH THE NEXT COLD FRONT APPROACHING FROM THE NW. SLIGHT TO CHANCE POPS ARE IN THE FORECAST. THURSDAY NIGHT POP CHANCES COME UP OVER NORTHERN AR AS THE COLD FRONT SAGS TOWARD AR AND REACHES NORTHERN AR. MODEL TIMING IS SIMILAR FOR THE COLD FRONT WITH IT REACHING NORTH AR AROUND 12 FRIDAY...THEN SAGGING INTO CENTRAL AREAS DURING THE DAY...THEN REACH SOUTHERN AR LATER FRIDAY. THE FRONT MAY BECOME NEARLY STATIONARY ON SATURDAY OVER SOUTHERN AR...BUT SOME UNCERTAINTY DOES EXIST. BEST CHANCE OF ANY SEVERE STORMS WOULD THURSDAY TO FRIDAY AS THE COLD FRONT SAGS SOUTH. TEMPS OVER MUCH OF THE SHORT TERM WILL BE MUCH CLOSER TO NORMAL VALUES WITH SOME AREAS ABOVE WHILE SOME BELOW BASED ON CLOUDS AND RAIN AREAS. LONG TERM...SUNDAY THROUGH TUESDAY NOT MUCH CHANGE FOR THE LONG TERM PERIOD. MODELS CONTINUE TO ADVERTISE AN UPPER TROUGH OVER THE EASTERN CONUS...WITH NORTH/NORTHWESTERLY FLOW SITUATED ABOVE ARKANSAS. FRONTAL BOUNDARY FROM EARLIER IN THE WEEKEND SHOULD BE SOUTH OF THE STATE...BUT WILL LEAVE SOME SLIGHT CHANCE POPS IN THE SOUTH TO ACCOUNT FOR POSSIBLE TIMING CHANGES. OTHERWISE THE LONG TERM PERIOD SHOULD BE DRY WITH SURFACE HIGH PRESSURE TO THE NORTHEAST OF ARKANSAS...AND RESULTING DRIER SFC FLOW. TEMPS WILL BE BELOW NORMAL VALUES...WITH MAINLY LOW TO UPPER 80S FORECAST...THOUGH SOME LOW 90S WILL CREEP BACK INTO THE SOUTHWEST BY THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 90 68 92 68 / 10 10 30 40 CAMDEN AR 92 71 94 70 / 30 20 20 30 HARRISON AR 88 68 90 65 / 20 20 30 40 HOT SPRINGS AR 91 71 93 70 / 30 20 20 30 LITTLE ROCK AR 90 71 92 72 / 20 20 20 40 MONTICELLO AR 92 71 93 71 / 30 20 20 30 MOUNT IDA AR 91 70 93 69 / 30 20 20 30 MOUNTAIN HOME AR 89 67 91 66 / 10 10 30 40 NEWPORT AR 90 69 92 69 / 10 10 30 40 PINE BLUFF AR 90 71 92 71 / 20 20 20 30 RUSSELLVILLE AR 91 70 93 70 / 20 20 30 40 SEARCY AR 90 69 92 71 / 10 20 30 40 STUTTGART AR 90 71 92 72 / 20 20 20 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 411 AM CDT WED AUG 15 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-160915- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 411 AM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT SITUATED JUST SOUTH OF ARKANSAS COULD PRODUCE SOME SCATTERED STORMS THIS AFTERNOON IN SOUTHERN ARKANSAS. SHOULD ANY CONVECTION REDEVELOP IN THE VICINITY OF THIS BOUNDARY...MOST OF IT SHOULD STAY SOUTH OF THE FORECAST AREA. HOWEVER AN ISOLATED STRONG STORM IS NOT OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WARM FRONT...CURRENTLY SOUTH OF ARKANSAS...WILL LIFT NORTH ACROSS ARKANSAS ON THURSDAY AS A SYSTEM STRENGTHENS TO THE NORTH OF ARKANSAS. THIS SYSTEM WILL THEN DRAG A COLD FRONT THROUGH THE STATE ON FRIDAY. RAIN CHANCES WILL INCREASE SOMEWHAT ON THURSDAY...THEN SIGNIFICANTLY ON FRIDAY. SOME SCATTERED STORMS WILL OCCUR ON THURSDAY AS THE WARM FRONT LIFTS THROUGH. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE BEST CHANCES BEING IN THE NORTHERN PARTS OF THE STATE. THE MAIN THREATS WILL BE DAMAGING WINDS AND HAIL. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL EXIST ON FRIDAY AS THE COLD FRONT MOVES THROUGH. AGAIN...SOME WILL HAVE POTENTIAL TO BECOME SEVERE AND THE THREATS WILL BE THE SAME AS ON THURSDAY. EVEN WITH RAINFALL IN THE FORECAST...THE FIRE DANGER WILL REMAIN A CONCERN DUE TO THE SIGNIFICANT DROUGHT ACROSS THE AREA. BURN BANS ARE IN PLACE IN MANY COUNTIES OF ARKANSAS...AND ANY UNCONTROLLED OR ACCIDENTAL FIRE COULD QUICKLY GROW OUT OF CONTROL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392753.